Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 2, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jan 4, 2015, 3:22 PM EST for Harnett County, Johnston County, North Carolina. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 4, 2015, 3:22 PM EST (20:22 UTC)
- Expired
- Jan 4, 2015, 4:00 PM EST
- In force
- 38 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Harnett County, NC, Johnston County, NC
The radar
The Raleigh/Durham radar (KRAX), 20 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 4, 3:30 PM EST | TSTM WND DMG | 5 Sw Coats Crossroads, NC | MULTIPLE TREES DOWN ACROSS ROAD NEAR THE INTERSECTION OF GODWIN ROAD AND OLD FAIRGROUND RD. |
| Jan 4, 3:45 PM EST | TSTM WND DMG | 2 Ene Flowers, NC | TREES DOWN IN ROADWAY NEAR THE INTERSECTION OF HWY 42 AND THANKSGIVING FIRE RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
395
WUUS52 KRAH 042022
SVRRAH
NCC085-101-042100-
/O.NEW.KRAH.SV.W.0002.150104T2022Z-150104T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
322 PM EST SUN JAN 4 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
NORTHEASTERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 400 PM EST
* AT 321 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS
LOCATED OVER LILLINGTON...AND MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
SMITHFIELD...LILLINGTON...CLAYTON...ANGIER...BENSON...MICRO...
SELMA...ERWIN...COATS...FOUR OAKS...PINE LEVEL...KENLY...
PRINCETON...FLOWERS...BUIES CREEK...EMIT...COATS CROSSROADS AND
BUCKHORN RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3542 7816 3539 7815 3535 7816 3533 7829
3533 7882 3546 7885 3553 7873 3552 7871
3558 7863 3577 7825 3573 7821 3573 7819
3571 7816 3561 7813 3558 7807
TIME...MOT...LOC 2021Z 247DEG 43KT 3537 7885
$$
VINCENT4 follow-up statements
078
WWUS52 KRAH 042031
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
331 PM EST SUN JAN 4 2015
NCC085-101-042100-
/O.CON.KRAH.SV.W.0002.000000T0000Z-150104T2100Z/
JOHNSTON NC-HARNETT NC-
331 PM EST SUN JAN 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EST
FOR JOHNSTON AND NORTHEASTERN HARNETT COUNTIES...
AT 330 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BENSON...OR 13 MILES EAST OF LILLINGTON...MOVING EAST AT
40 MPH.
LOCATIONS IMPACTED INCLUDE...
SMITHFIELD...CLAYTON...BENSON...MICRO...SELMA...COATS...FOUR OAKS...
PINE LEVEL...KENLY...PRINCETON...FLOWERS...EMIT...COATS CROSSROADS
AND BUCKHORN RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3542 7816 3539 7815 3535 7816 3533 7829
3533 7864 3542 7869 3547 7873 3552 7871
3558 7863 3577 7825 3573 7821 3573 7819
3571 7816 3561 7813 3558 7807
TIME...MOT...LOC 2030Z 257DEG 34KT 3544 7858
$$
VINCENT316
WWUS52 KRAH 042042 RRA
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
342 PM EST SUN JAN 4 2015
NCC085-042051-
/O.CAN.KRAH.SV.W.0002.000000T0000Z-150104T2100Z/
HARNETT NC-
342 PM EST SUN JAN 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARNETT COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3542 7816 3539 7815 3537 7816 3535 7816
3533 7829 3533 7853 3544 7861 3548 7865
3553 7863 3558 7863 3577 7825 3573 7821
3573 7819 3571 7816 3561 7813 3558 7807
TIME...MOT...LOC 2041Z 251DEG 42KT 3548 7849
$$
NCC101-042100-
/O.CON.KRAH.SV.W.0002.000000T0000Z-150104T2100Z/
JOHNSTON NC-
342 PM EST SUN JAN 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EST
FOR JOHNSTON COUNTY...
AT 341 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES NORTHEAST OF BENSON...OR 8 MILES WEST OF
SMITHFIELD...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
SMITHFIELD...CLAYTON...BENSON...MICRO...SELMA...FOUR OAKS...PINE
LEVEL...KENLY...PRINCETON...FLOWERS...EMIT...COATS CROSSROADS AND
BUCKHORN RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3542 7816 3539 7815 3537 7816 3535 7816
3533 7829 3533 7853 3544 7861 3548 7865
3553 7863 3558 7863 3577 7825 3573 7821
3573 7819 3571 7816 3561 7813 3558 7807
TIME...MOT...LOC 2041Z 251DEG 42KT 3548 7849
$$
WSS241
WWUS52 KRAH 042053
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
353 PM EST SUN JAN 4 2015
NCC101-042100-
/O.CON.KRAH.SV.W.0002.000000T0000Z-150104T2100Z/
JOHNSTON NC-
353 PM EST SUN JAN 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EST
FOR NORTHEASTERN JOHNSTON COUNTY...
AT 352 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SMITHFIELD...MOVING NORTHEAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
SMITHFIELD...MICRO...SELMA...PINE LEVEL...KENLY...FLOWERS...EMIT AND
BUCKHORN RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3549 7813 3549 7817 3548 7823 3547 7826
3547 7829 3546 7849 3560 7846 3556 7847
3559 7847 3564 7844 3577 7825 3573 7821
3573 7819 3571 7816 3561 7813 3558 7807
TIME...MOT...LOC 2052Z 243DEG 47KT 3557 7831
$$
WSS145
WWUS52 KRAH 042100
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
400 PM EST SUN JAN 4 2015
NCC101-042110-
/O.EXP.KRAH.SV.W.0002.000000T0000Z-150104T2100Z/
JOHNSTON NC-
400 PM EST SUN JAN 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JOHNSTON COUNTY
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3549 7813 3549 7817 3548 7823 3547 7826
3547 7829 3546 7849 3560 7846 3556 7847
3559 7847 3564 7844 3577 7825 3573 7821
3573 7819 3571 7816 3561 7813 3558 7807
TIME...MOT...LOC 2059Z 247DEG 43KT 3557 7831
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 4, 2:40 PM EST, 42 minutes earlier.
Area forecast discussion, Jan 4, 2:40 PM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
240 PM EST SUN JAN 4 2015
.SYNOPSIS...A COLD FRONT WILL SWING THROUGH CENTRAL NC THIS
EVENING. HIGH PRESSURE WILL BUILD INTO THE REGION FOR MONDAY
AND MONDAY NIGHT. A COLD FRONT MARKING THE LEADING EDGE OF AN ARCTIC
AIR MASS WILL MOVE THROUGH THE AREA TUESDAY EVENING.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1145 AM SUNDAY...
CHALLENGING TEMPERATURE FORECAST. FURTHER EROSION OF THE REMNANT
COLD AIR DAMMING WEDGE OVER THE WESTERN PIEDMONT HAS BEEN DELAYED BY
THE SW-NE ORIENTED LINE OF SHOWERS ADVANCING EASTWARD WELL AHEAD OF
THE SYNOPTIC COLD FRONT. THE MODIFIED CAD WEDGE IS EXPECTED TO
'SLOSH' EASTWARD THIS AFTERNOON IN CONCERT WITH SHOWER ACTIVITY DUE
TO RELATIVE TIGHTENING OF THE MSLP GRADIENT BETWEEN THE 'BUBBLE
HIGH' ASSOC/W THE MODIFIED WEDGE TO THE WEST AND PRESSURE FALLS
ASSOC/W INSOLATION IN THE WARM SECTOR TO THE EAST. THIS MAY RESULT
IN A FAUX COLD FRONTAL PASSAGE ALONG THE HWY 1 CORRIDOR (ESP NORTH
OF HWY 64) DURING THE EARLY TO MID AFTERNOON HOURS. THIS FAUX COLD
FRONTAL PASSAGE SHOULD BE LESS NOTICEABLE SOUTH OF HWY 64 WHERE
STRENGTHENING SOUTHERLY FLOW /WARM ADVECTION/ WILL ACTIVELY ERODE
THE MODIFIED WEDGE AIRMASS FROM THE SOUTH. WITH THE ABOVE IN MIND...
EXPECT HIGHS RANGING FROM THE MID 50S TO LOWER 60S WEST OF HWY 1 AND
NORTH OF HWY 64...TO THE LOWER/MID 70S EAST OF HWY 1 AND SOUTH OF
HWY 64.
ELEVATED CONVECTION ADVANCING TOWARD THE HWY 1 CORRIDOR /WARM
SECTOR/ HAS INCREASED IN INTENSITY THE PAST SEVERAL HOURS...PERHAPS
DUE TO ADDED FORCING FOR ASCENT FROM MCV-LIKE FEATURES OR WAVES
PROGRESSING THROUGH THE WESTERN PIEDMONT (PER REGIONAL RADAR)...WARM
ADVECTION ATOP THE MODIFIED CAD WEDGE...AND INCREASING INSTABILITY
IN CLOSER VICINITY TO THE WARM SECTOR. A FURTHER INCREASE IN
CONVECTIVE INTENSITY APPEARS LIKELY AS CONVECTION PROGRESSES
EASTWARD INTO THE WARM SECTOR...DRIVEN BY LOW-LEVEL CONVERGENCE
BETWEEN THE MODIFIED WEDGE/WARM SECTOR. ONCE THIS LINE PROGRESSES
EASTWARD THROUGH CENTRAL NC...CONFIDENCE DECREASES SUBSTANTIALLY
WITH REGARD TO WHETHER OR NOT THE MODIFIED WEDGE WILL ERODE AND
ALLOW A SECONDARY WARM SECTOR TO DEVELOP PRIOR TO THE SYNOPTIC COLD
FRONTAL PASSAGE THIS EVENING...AND WHETHER OR NOT RENEWED CONVECTIVE
DEVELOPMENT WILL ACCOMPANY THE FRONT. DESPITE FAVORABLE
THERMODYNAMICS IN THE COASTAL PLAIN THIS AFTERNOON...WEAK UPPER
LEVEL FORCING /DPVA/ AND DRY AIR ALOFT WILL ACT TO TEMPER ONGOING
CONVECTIVE INTENSITY. AS A RESULT...THE SVR WX POTENTIAL THIS
AFTERNOON WILL BE CONFINED TO AN ISOLD INSTANCE OF DAMAGING WINDS
ATTENDANT THE DEEPEST UPDRAFTS ALONG/EAST OF I-95 BETWEEN 1-6 PM AS
THE ONGOING LINE PROGRESSES INTO THE UNSEASONABLY RICH/WELL
ESTABLISHED WARM SECTOR OVER EASTERN NC. ALTHOUGH MORE SIGNIFICANT
SHORTWAVE ENERGY WILL GRAZE NORTHWEST PORTIONS OF THE STATE LATER
TODAY AS THS SYNOPTIC COLD FRONT APPROACHES...WEAK MID-LEVEL LAPSE
RATES AND WEAKER THERMODYNAMICS (ASSUMING A SECONDARY WARM SECTOR
EVEN DEVELOPS) SHOULD PRECLUDE A SEVERE POTENTIAL WITH THE COLD
FRONT THIS EVENING. -VINCENT
&&
.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
AS OF 240 PM SUNDAY...
THIS WILL BE A TRANSITION PERIOD AS HIGH PRESSURE OVER THE OHIO
VALLEY ON MONDAY EVENING SHIFTS OFF THE MID ATLANTIC COAST BY
TUESDAY MORNING. A FAST MOVING SHORT WAVE TROUGH WITH AN ASSOCIATED
WEAK SURFACE LOW WILL TRACK ACROSS THE OHIO VALLEY AND THEN OFFSHORE
TUESDAY EVENING. THE TRAILING COLD FRONT WILL SWEEP THROUGH CENTRAL
NC TUESDAY EVENING WITH COLD ADVECTION COMMENCING OVERNIGHT. THE
AIR MASS OVER CENTRAL NC WILL BE QUITE DRY WITH PRECIPITABLE WATER
VALUES REMAINING BELOW 0.5 INCHES THROUGHOUT THE PERIOD. AT THIS
POINT ONLY SOME INCREASE IN MID AND HIGH LEVEL CLOUDS IS EXPECTED
DURING THE PERIOD WITH NO POPS.
TEMPERATURES MONDAY NIGHT WILL BE CHILLY AS SURFACE HIGH
PRESSURE WILL BE OVERHEAD PROMOTING GOOD RADIATIONAL COOLING.
LOWS WILL RANGE IN THE MID TO UPPER 20S. TEMPERATURES ON TUESDAY
WILL REBOUND INTO THE 51-58 RANGE WITH SOME DECENT WARM ADVECTION
AHEAD OF THE APPROACHING TROUGH. TEMPERATURES WILL FALL INTO THE 29-
35 RANGE ON TUESDAY NIGHT AS WINDS BECOME NORTHWESTERLY AND COLD
ADVECTION BEGINS TO RAMP UP. -BLAES
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 315 AM SUNDAY...
THE MAIN IMPACT DURING THIS PERIOD WILL CERTAINLY BE THE ARCTIC
FRONT MOVING THROUGH CENTRAL NORTH CAROLINA WEDNESDAY. MANY
INDICATIONS ARE THAT THE FRONT WILL MOVE THROUGH DRY...WITH MOS
GUIDANCE POPS BELOW CLIMATOLOGY...BUT THERE IS A NOTICEABLE TREND IN
THE COARSE ECMWF AND GFS BUFR SOUNDINGS TOWARD GREATER MID-LEVEL
MOISTURE WEDNESDAY AFTERNOON...AND BOTH THE ECMWF AND GFS FORECAST
ESSENTIALLY A HUNDREDTH-INCH OF PRECIPITATION SOUTHEAST OF THE
TRIANGLE WEDNESDAY AFTERNOON. THAT IS WHERE TEMPERATURES WOULD BE
WARMER AND MOISTURE A LITTLE GREATER COMPARED TO THE REST OF CENTRAL
NORTH CAROLINA. 1000-850MB THICKNESSES WOULD BE INDETERMINATE AND
THAT USUALLY RESULTS IN RAIN...SO AN ALTERNATIVE TO THE DRY FORECAST
WEDNESDAY COULD BE A PASSING PATCH OF LIGHT RAIN OR SPRINKLES MAINLY
SOUTHEAST OF THE TRIANGLE WEDNESDAY AFTERNOON WITH THE FRONTAL
PASSAGE.
LOW LEVELS REMAIN MIXED OVERNIGHT WEDNESDAY SUCH THAT SUSTAINED
SURFACE WINDS SHOULD BE NEAR 10MPH EVEN AROUND SUNRISE THURSDAY.
FORECASTING WITH A BLEND OF GUIDANCE WOULD SUGGEST OVERNIGHT LOWS IN
THE TEENS WEDNESDAY NIGHT AND RESULTANT MINIMUM WIND CHILLS ARE IN
THE SINGLE DIGITS ABOVE ZERO. IF OVERNIGHT LOWS END UP A DEGREE OR
TWO COLDER THAN FORECAST AND WINDS STAY ABOUT AS FORECAST A COUPLE
OF SPOTS COULD SEE WIND CHILLS QUITE CLOSE TO ZERO AND THIS WILL
NEED TO BE MONITORED OVER THE NEXT FEW FORECASTS. WILL AT LEAST
MENTION THE COLD WIND CHILLS IN THE HWO WITH PLANS MADE FOR A QUITE
COLD MORNING THEN. IT SHOULD BE NOTED THAT THE RECORD LOW FOR KFAY
FOR JANUARY 8 IS AN ODDLY WARM ONE...14 SET IN 1970. RECORDS AT KGSO
AND KRDU FOR THE SAME DATE ARE WELL INTO SINGLE DIGITS.
AHEAD OF THE ARCTIC FRONT TUESDAY...MOS GUIDANCE TEMPERATURES ARE IN
LINE WITH 1000-850MB THICKNESSES...FOR HIGHS IN THE LOWER 50S
NORTHWEST TO APPROACHING 60 TOWARD KCTZ. NAM AND GFS BUFR SOUNDINGS
SHOW SOME HIGH CLOUDS THEN IN THE WESTERLY FLOW ALOFT SOUTH OF
SHORTWAVE ENERGY MOVING THROUGH THE MID-ATLANTIC. IN ADDITION...THE
GFS WOULD FORECAST SOME LOWER CLOUDS IN THE WARM-AIR ADVECTION AS
SOUTHWEST WINDS ALOFT INCREASE JUST OFF OF THE SURFACE. HIGHS WILL
BE FORECAST WITH A BLEND OF MAV AND MET MOS GUIDANCE TUESDAY...BUT
IF THE MOISTURE PROFILE OF THE NAM VERIFIES THE HIGHS COULD REACH
THE WARMER MAV MOS GUIDANCE AS SUGGESTED BY THICKNESSES AS SOUTHWEST
WINDS INCREASE DURING THE DAY.
FOR THE END OF THE WEEK...AS THE FLOW ALOFT SLOWLY VEERS MOISTURE
ALOFT WILL SLOWLY INCREASE. THE SURFACE RIDGE AXIS MOVES SOUTH OF
CENTRAL NORTH CAROLINA THURSDAY...WITH A WEAK SURFACE TROUGH OR COLD
FRONT MOVING THROUGH FRIDAY. TEMPERATURES SHOULD SLOWLY MODERATE BUT
STILL BE BELOW NORMAL. THE LATEST ECMWF HAS TRENDED WET FOR
OVERNIGHT SATURDAY AND IF THAT WOULD OCCUR...ITS PARTIAL THICKNESSES
WOULD BE WARM ENOUGH FOR LIQUID. WITH THIS BEING THE FIRST RUN OF
PRECIPITATION...AT THE VERY END OF THE FORECAST WITH THE GFS STILL
DRY...WILL MAINTAIN A DRY FORECAST FOR NOW WHILE SHOWING INCREASING
CLOUDS.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
AS OF 645 AM SUNDAY...
NUMEROUS IFR AND LIFR CONDITIONS WILL PERSIST OVER MUCH OF CENTRAL
NORTH CAROLINA THROUGH THE EARLY MORNING...WITH THE MOST OPTIMISTIC
CONDITIONS TOWARD KFAY WHERE MOSTLY MVFR CONDITIONS SHOULD
PREVAIL...ALTHOUGH KFAY SHOULD LIE CLOSE TO THE TRANSITION WHERE VFR
CONDITIONS EXIST TOWARD KGSB AND KCTZ AND IFR CONDITIONS ARE NOTED
JUST TO ITS WEST AND NORTH. FOR THE 12Z VALID TAF...CONTINUED LLWS
TO 15Z TOWARD THE TRIAD WHERE WINDS WERE LIGHTER AND MORE
VARIABLE...BUT THROUGHOUT CENTRAL NORTH CAROLINA WINDS THROUGH THE
MORNING WILL INCREASE ALOFT FROM THE SOUTHWEST TO AROUND 45KT. THE
MORE NUMEROUS SHOWERS THAT OCCURRED NEAR THE SURFACE WARM FRONT NEAR
THE INTERSTATE 95 CORRIDOR EARLY THIS MORNING WERE MOVING EAST AND
NORTHEAST...FOLLOWED BY MORE SCATTERED SHOWERS AND DRIZZLE WHICH
WILL BECOME NUMEROUS SHOWERS AND POSSIBLY AN ISOLATED THUNDERSTORM
ALONG A COLD FRONT THAT WILL MOVE EAST ACROSS CENTRAL NORTH CAROLINA
THIS AFTERNOON AND EARLY THIS EVENING. IN A MOIST AIR MASS AHEAD OF
THE FRONT...MOSTLY SUB-VFR CONDITIONS SHOULD PERSIST UNTIL DRIER AIR
MOVES INTO CENTRAL NORTH CAROLINA THIS EVENING BEHIND THE COLD
FRONT. SOUTHWEST WINDS SHOULD SHOW A GUSTY CHARACTER AND A FEW GUSTS
OF 25 TO 30KT ARE POSSIBLE ESPECIALLY AT THE KRDU...KFAY...AND KRWI
TAF SITES THIS AFTERNOON. SURFACE WINDS VEER TO THE WEST-NORTHWEST
TO NORTHWEST THIS EVENING AS VFR CONDITIONS DEVELOP. WIDESPREAD VFR
CONDITIONS ARE HIGHLY PROBABLE BY 06Z CONTINUING THROUGH AND THEN
BEYOND THE END OF THE 12Z VALID TAF PERIOD.
BEYOND THE 12Z VALID TAF PERIOD...VFR CONDITIONS ARE EXPECTED. THERE
WILL BE OCCASIONAL PERIODS OF HIGH CLOUDS DURING MID-WEEK...AND
POSSIBLY LOWER VFR CLOUDS FOR A PERIOD TUESDAY AND AGAIN WEDNESDAY.
AN ARCTIC COLD FRONT SHOULD MOVE THROUGH CENTRAL NORTH CAROLINA
WEDNESDAY WITH COLD HIGH PRESSURE FOR THURSDAY.
&&
.CLIMATE...
DAILY TEMPERATURE RECORDS AND THE YEAR IN WHICH THEY WERE SET....
DAY GSO RDU FAY
HIGH HIGH HIGH
01/04 74 76 77
2005 2005 2004
DAY GSO GSO RDU RDU FAY FAY
LOW LOW MAX LOW LOW MAX LOW LOW MAX
01/08 6 19 7 20 14 29
1970 1970 1970 1970 1970 1988
01/09 2 20 0 20 9 25
1970 1970 1970 1970 1970 1973
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...BLAES
NEAR TERM...VINCENT
SHORT TERM...BLAES
LONG TERM...DJF
AVIATION...DJF
CLIMATE...BLAESHazardous weather outlook, Jan 4, 10:24 AM EST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1024 AM EST SUN JAN 4 2015 NCZ027-028-042-043-077-078-085-086-088-089-051530- NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 1024 AM EST SUN JAN 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A LINE OF HEAVY SHOWERS WILL PROGRESS EASTWARD THROUGH CENTRAL NORTH CAROLINA THIS AFTERNOON...IN ADVANCE OF AN APPROACHING COLD FRONT. AN ISOLATED STORM MAY BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. CHANCES FOR AN ISOLATED SEVERE STORM WILL BE GREATEST ALONG AND EAST OF THE INTERSTATE 95 CORRIDOR BETWEEN 1 PM THIS AFTERNOON AND 7 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN ARCTIC COLD FRONT WILL BRING BITTERLY COLD TEMPERATURES TO THE AREA BY MIDWEEK. WIND CHILL VALUES THURSDAY MORNING WILL FALL INTO THE SINGLE DIGITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ007>011-021>026-038>041-073>076-083-084-051530- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY- MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 1024 AM EST SUN JAN 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN ARCTIC COLD FRONT WILL BRING BITTERLY COLD TEMPERATURES TO THE AREA BY MIDWEEK. WIND CHILL VALUES THURSDAY MORNING WILL FALL INTO THE SINGLE DIGITS. VINCENT
In the hours before
Special weather statement, Jan 4, 2:24 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
224 PM EST SUN JAN 4 2015
NCZ075-086-042000-
MOORE-HOKE-
224 PM EST SUN JAN 4 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN MOORE
AND NORTHERN HOKE COUNTIES UNTIL 300 PM EST...
AT 224 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HOFFMAN...OR 10 MILES SOUTHWEST OF SOUTHERN
PINES...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...PINEHURST...ABERDEEN...WHISPERING PINES...
PINEBLUFF...VASS...CAMERON AND ASHLEY HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3506 7948 3507 7957 3508 7958 3512 7957
3514 7959 3533 7923 3531 7919 3527 7922
3524 7917 3521 7915 3519 7910 3513 7911
3511 7910 3508 7909 3500 7941
TIME...MOT...LOC 1924Z 246DEG 43KT 3507 7953
VINCENTLocal storm report, Jan 4, 2:45 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
245 PM EST SUN JAN 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND GST SOUTHERN PINES APT 35.24N 79.41W
01/04/2015 M41 MPH MOORE NC AWOS
KSOP REPORTED A 41 MPH WIND GUST WITH RECENT
THUNDERSTORM PASSAGE.
&&
EVENT NUMBER RAH1500001
VINCENTSpecial weather statement, Jan 4, 2:49 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
249 PM EST SUN JAN 4 2015
NCZ077-088-042015-
CUMBERLAND-HARNETT-
249 PM EST SUN JAN 4 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
CUMBERLAND AND HARNETT COUNTIES UNTIL 315 PM EST...
AT 249 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF POPE AFB...OR 11 MILES
NORTHWEST OF FORT BRAGG...MOVING NORTHEAST AT 60 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LILLINGTON...FORT BRAGG...DUNN...ANGIER...POPE AFB...SPRING LAKE...
ERWIN...COATS...LINDEN AND BUIES CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO
BE ISSUED.
&&
LAT...LON 3519 7910 3521 7915 3524 7916 3527 7922
3531 7917 3552 7870 3550 7867 3532 7854
3530 7858 3527 7859 3512 7910
TIME...MOT...LOC 1949Z 238DEG 52KT 3523 7917
VINCENTSpecial weather statement, Jan 4, 2:54 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
254 PM EST SUN JAN 4 2015
NCZ041-042-076-077-042100-
WAKE-JOHNSTON-LEE-HARNETT-
254 PM EST SUN JAN 4 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN WAKE...
WEST CENTRAL JOHNSTON...EAST CENTRAL LEE AND NORTHEASTERN HARNETT
COUNTIES UNTIL 400 PM EST...
AT 253 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF LILLINGTON...MOVING
NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LILLINGTON...FUQUAY-VARINA...ANGIER...HOLLY SPRINGS...COATS...
BROADWAY...SEMINOLE...BUIES CREEK...DUNCAN AND LAKE WHEELER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO
BE ISSUED.
&&
LAT...LON 3550 7907 3554 7900 3552 7897 3558 7892
3559 7893 3573 7872 3546 7852 3532 7898
TIME...MOT...LOC 1953Z 241DEG 40KT 3547 7895
VINCENTLocal storm report, Jan 4, 3:00 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
300 PM EST SUN JAN 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM TSTM WND DMG 2 SE SANFORD 35.46N 79.16W
01/04/2015 LEE NC 911 CALL CENTER
MULTIPLE TREES DOWN IN SANFORD ONE DOWN ON CAR
&&
EVENT NUMBER RAH1500002
TCCSpecial weather statement, Jan 4, 3:08 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
308 PM EST SUN JAN 4 2015
NCZ041-042045-
WAKE-
308 PM EST SUN JAN 4 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WAKE COUNTY UNTIL
345 PM EST...
AT 308 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GARNER...OR 8 MILES SOUTHEAST OF CARY...
MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...WAKE FOREST...GARNER...FUQUAY-VARINA...ZEBULON...
APEX...HOLLY SPRINGS...KNIGHTDALE AND WENDELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3598 7843 3594 7839 3593 7836 3591 7835
3590 7833 3590 7831 3587 7828 3583 7825
3581 7827 3572 7843 3571 7847 3552 7871
3559 7894 3603 7856
TIME...MOT...LOC 2008Z 232DEG 34KT 3569 7871
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 9:32 PM EST | Dense Fog Advisory | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 21 more | 9 hr |
| Jan 4, 11:18 AM EST | Special Weather Statement | RAH | Alamance, Chatham, Durham, Franklin, Harnett, Lee and 3 more | 117 min |
| Jan 4, 1:50 PM EST | Special Weather Statement | RAH | Richmond | 25 min |
| Jan 4, 2:18 PM EST | Special Weather Statement | RAH | Moore | 27 min |
| Jan 4, 2:24 PM EST | Special Weather Statement | RAH | Hoke | 36 min |
| Jan 4, 2:49 PM EST | Special Weather Statement | RAH | Harnett | 26 min |
| Jan 4, 2:54 PM EST | Special Weather Statement | RAH | Harnett | 66 min |
| Jan 4, 3:08 PM EST | Special Weather Statement | RAH | Wake | 37 min |
| Jan 4, 3:13 PM EST | Severe Thunderstorm Warning | RAH | Johnston, Wake | 47 min |
| Jan 4, 3:43 PM EST | Special Weather Statement | RAH | Nash | 47 min |
| Jan 4, 3:58 PM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Nash, Wilson | 47 min |
| Jan 4, 4:05 PM EST | Special Weather Statement | RAH | Cumberland, Sampson | 55 min |
| Jan 4, 4:35 PM EST | Special Weather Statement | RAH | Edgecombe | 25 min |
| Jan 4, 4:46 PM EST | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 34 min |
| Jan 4, 4:54 PM EST | Tornado Warning | RAH | Johnston, Sampson, Wayne | 17 min |
| Jan 4, 5:24 PM EST | Special Weather Statement | RAH | Wayne | 21 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.